Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at May 30, 2016, 1:21 PM CDT for Cameron County, Willacy County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2016, 1:21 PM CDT (18:21 UTC)
- Expired
- May 30, 2016, 2:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 41 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 6.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2778 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.4
The text
As transmitted.
606
WWUS84 KBRO 301821
SPSBRO
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
121 PM CDT MON MAY 30 2016
TXZ254>257-301915-
INLAND WILLACY TX-COASTAL WILLACY TX-INLAND CAMERON TX-
COASTAL CAMERON TX-
121 PM CDT MON MAY 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLACY AND CENTRAL
CAMERON COUNTIES UNTIL 215 PM CDT...
AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAN BENITO VETERANS
MEMORIAL ACADEMY TO NEAR LOZANO TO NEAR LOS FRESNOS HIGH SCHOOL.
MOVEMENT WAS NORTH AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...LOS FRESNOS...RIO HONDO...ARROYO CITY...
LAURELES...BROWNSVILLE...VALLEY INTERNATIONAL AIRPORT...
TEXAS STATE TECHNICAL COLLEGE HARLINGEN AND HARLINGEN SOCCER COMPLEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. DRIVE WITH
CAUTION.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2596 9740 2610 9753 2614 9771 2650 9765
2645 9741 2644 9740 2644 9744 2641 9745
2644 9739 2636 9738 2631 9731 2632 9735
2627 9734 2631 9730 2627 9728 2625 9733
2625 9731 2623 9727
TIME...MOT...LOC 1820Z 199DEG 10KT 2619 9761 2617 9751 2608 9744
$$
SPEECEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at May 30, 6:45 AM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, May 30, 6:45 AM CDT, 6 hours 36 minutes before
Area Forecast Discussion National Weather Service BROWNSVILLE TX 645 AM CDT MON MAY 30 2016 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Light easterly flow will continue through mid morning and begin to increase in the afternoon with daytime mixing. Expect MVFR CIGS to improve to VFR conditions by mid morning as well and continue through the day. A few isolated showers and thunderstorms are possible over the western and northern counties but do not expect to reach the RGV. Winds decouple in the evening remaining light through early Tuesday. && .PREV DISCUSSION... /issued 351 AM CDT MON MAY 30 2016/ SHORT TERM (Today through Tuesday): Elongated upper level low across the Desert Southwest will put South Central TX under diffluent flow aloft while SE influx of moisture across the area. Weak perturbations within the flow in addition to an increase in low level moisture will enhance ISO to SCT showers and thunderstorms along and E of the Sierra Madre Mountains. Most of the convection will remain focus over the W for the afternoon hours as convection initiates North and West of the CWA. Models guidance NAM/ECMWF show less chances of pcpn developing while the GFS is the outlier with above 30 percent. Lean towards the lower end of the guidance. High temperatures will climb into the 90s once again with heights rising and above 18 to 19C 850MB temperature. Pressure gradient will be weaker today keeping a moderate Southeast flow across the area with a mix of CU clouds developing in the afternoon hours. Heat index climb into the 102 to 105 range for much of the area. SPC still keeps us in a general thunderstorm category but could not rule out with thunderstorm outflow boundaries to reach the northwestern corner and one thunderstorm to sneak into the CWA. Overnight low temperatures will remain on the warmer side remaining in the upper 70s. Tuesday will be a repeat of the weather pattern as elongated trough almost remains stationary over the Desert SW. Diffluence flow aloft will prevail through the following 12 hours enhancing another round of convection over the S Central portion of the state. Precipitable water values increase into 1.8 in with time heights showing a much deeper layer of moisture through the column. This will enhance round of convection northern ranchlands and the western counties of the cwa. Temperatures will remain in the mid to upper 90s and close to 100s out West. LONG TERM (Tuesday Night through Sunday): Low to mid level moisture across the southern and central plains Tuesday will allow convection to develop across portions of the state Tues. night into Wednesday as the combination of a 500mb trough across the north central United States and a 500mb low across northern Mexico provides an unstable atmosphere across the southern plains. Showers and thunderstorms...some producing heavy rainfall...will develop across portions of south Texas Wednesday into Thursday as the 500mb low across northwest TX continues to provide steepening lapse rates across the area. In addition...a weak cold front will move through north TX Wed. and move into south TX Thurs. allowing moisture to pool along and ahead of the frontal boundary. Rain chances will increase from west to east Wednesday into Thursday and remain high into Friday as broad low pressure develops across the stalled frontal boundary draped across the middle and lower TX coast. The 500mb low is progged to meander across portions of central into southwest TX Friday into Saturday and this scenario could provide a considerable amount of rainfall across portions of south TX through the rest of the week into the weekend. Flash flood watches may be needed for the CWA through the rest of the forecast period if the upper level system lingers across central or south TX Saturday into Sunday as currently advertised by the 00Z global synoptic models. MARINE: Now through Tuesday...surface high pressure over the Gulf of Mexico slightly moves East weakening pressure gradient along the coastal waters. This will keep a moderate SE flow across the Gulf waters through the short term prd. The SE winds will prevail through the period with possible SCEC by mid morning and early afternoon quickly lowering in the evening hours. Seas remain between 2 o 4 feet through much of the prd. Tuesday night through Friday...Moderate to strong southeast winds will prevail across the coastal waters Tuesday night into Wednesday with low pressure across west Texas and high pressure across the northeast Gulf of Mexico. The pressure gradient will remain relatively strong across the lower TX coast Wednesday and Thursday before weakening Friday as a weak cold front moves into the coastal waters Fri. afternoon. Moderate southeast winds Thursday will become light to moderate Friday as a result. && .BRO Watches/Warnings/Advisories... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 67/61
Hazardous weather outlook, May 30, 4:08 AM CDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 408 AM CDT MON MAY 30 2016 TXZ248>257-302115- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 408 AM CDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES. HEAT INDEX READINGS WILL RANGE BETWEEN 102 TO 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ELEVATED RISK OF RIP CURRENTS IS EXPECTED TUESDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY. STRONG THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. NUISANCE FLOODING CAN BE EXPECTED WITH HEAVY RAINFALL ESPECIALLY IN POOR DRAINAGE LOCATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-302115- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 408 AM CDT MON MAY 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES MAY BE NEEDED TONIGHT FOR THE LOWER TEXAS GULF WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORIES MAY BE NEEDED TUESDAY FOR THE LOWER TEXAS GULF WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 30, 1:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
121 PM CDT MON MAY 30 2016
TXZ254>257-301915-
INLAND WILLACY TX-COASTAL WILLACY TX-INLAND CAMERON TX-
COASTAL CAMERON TX-
121 PM CDT MON MAY 30 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLACY AND CENTRAL
CAMERON COUNTIES UNTIL 215 PM CDT...
AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAN BENITO VETERANS
MEMORIAL ACADEMY TO NEAR LOZANO TO NEAR LOS FRESNOS HIGH SCHOOL.
MOVEMENT WAS NORTH AT 10 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...LOS FRESNOS...RIO HONDO...ARROYO CITY...
LAURELES...BROWNSVILLE...VALLEY INTERNATIONAL AIRPORT...
TEXAS STATE TECHNICAL COLLEGE HARLINGEN AND HARLINGEN SOCCER COMPLEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS. DRIVE WITH
CAUTION.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2596 9740 2610 9753 2614 9771 2650 9765
2645 9741 2644 9740 2644 9744 2641 9745
2644 9739 2636 9738 2631 9731 2632 9735
2627 9734 2631 9730 2627 9728 2625 9733
2625 9731 2623 9727
TIME...MOT...LOC 1820Z 199DEG 10KT 2619 9761 2617 9751 2608 9744
SPEECEThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 1:28 PM CDT | Areal Flood Advisory | BRO | Cameron | 62 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.